MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 2-0 S/A FS; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 2-0 S/A FS; SUTURE, NONABSORBABLE, SILK
Catalog Number 685G
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a procedure to control post-op bleeding after a cardiac catheterization on an unknown date and suture was used.The provider was called to see the patient post-procedure due to bleeding at the right sided access site.Pressure was applied by rn prior to provider coming to room.When the provider arrived, the rn left to get supplies requested by provider, including needle driver, suture, sterile gloves, drape, and chlora-prep stick.When placing new suture at the site, the suture needle broke off within the patient's subcutaneous tissue with no ends visible.The provider attempted to push the needle through, however was unsuccessful.The provider decided to take the patient back to the lab to visualize the suture needle under fluoroscopy.The provider was able to successfully remove the suture needle under fluoroscopy and placed a new suture while in the lab.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what procedure was initially performed on the patient? cardiac catheterization.Post op examination details and cause of bleeding: unknown to this reporter.Was the re suturing required as a result of an ethicon product used during the initial procedure? no.If yes, please provide a brief explanation of how the product contributed to the need for re suturing.What ethicon product was used during the initial procedure? provide the product name/code/lot #: unknown ¿ report is concerning suture needle that broke in the re-suturing process, not related to products used during initial procedure - was an additional surgical procedure required to remove the needle piece? yes.Was there any change in post operative care due to the removal of the needle piece? no.Was there any additional tissue damage as a result of searching the needle under the fluoroscopy? if yes, please explain.No.Please inform the patient¿s current health status and condition.Unknown to this reporter.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used in this procedure to handle the suture? please confirm: did the needle break or did the needle pull off/separate from the suture? what date was the needle removed under fluoroscopy? please describe any medical/surgical intervention required for this suture event including dates and results.What exactly was done to remove the needle? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.This medwatch report is in response to receipt of facility report # (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3, h6 medical device problem code.Additional information: a2, a3a.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.-77 years old, make.Weight and bmi unknown.Date of index surgical procedure? - (b)(6) 2025.What was the tissue condition (normal, thin, calcified, fragile, diseased)? - unknown.How was the suture placed (interrupted or continuous)? -unknown.What instruments were used in this procedure to handle the suture? -needle driver.Please confirm: did the needle break or did the needle pull off/separate from the suture? -the needle broke.What date was the needle removed under fluoroscopy? -(b)(6) 2025.Please describe any medical/surgical intervention required for this suture event including dates and results.-the needle was removed under fluoroscopy on (b)(6) 2025.What exactly was done to remove the needle? -unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? -unknown.Other relevant patient history/concomitant medications? -unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? -unknown.What is the patient's current status? -unknown.Will product be returned? if so, please provide the return date and tracking information.-no, the needle is not available.

Brand Name
SILK BLK 18IN 2-0 S/A FS
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23716396
Report Number2210968-2025-13581
Device Sequence Number10283209
Product Code GAP
UDI-Device Identifier10705031008229
UDI-Public(01)10705031008229(17)291231(10)105KZ2
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number685G
Device Lot Number105KZ2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale